Mississippi, 2013

Tornadoes and Hail in Mississippi, April 18, 2013

April 18, 2013 · NWS JAN · 8 events in 5 counties and zones

Gusty southerly winds blew for several days ahead of the cold front that pushed across the Arklamiss region during the afternoon and evening of April 18, 2013. The persistent feed of moist air from the Gulf produced a warm and humid air mass that resulted in afternoon temperatures well above normal, topping out in the 80s across the forecast area Thursday afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Gusty southerly winds blew for several days ahead of the cold front that pushed across the Arklamiss region during the afternoon and evening of April 18, 2013. The persistent feed of moist air from the Gulf produced a warm and humid air mass that resulted in afternoon temperatures well above normal, topping out in the 80s across the forecast area Thursday afternoon. Warmer air aloft produced an atmospheric cap that prohibited thunderstorm development well ahead of the front. As a result, a squall line of severe convection developed in the vicinity of the cold front and moved across the Delta region. Much of the damage associated with the squall line was produced by two intense severe storms. The first storm moved across Ashley and Chicot Counties in southeast Arkansas during mid afternoon before tracking across Washington County in northwest Mississippi. The first storm produced an EF-1 tornado near Crossett, AR. The second storm moved across northeast Louisiana into the Mississippi Delta region, producing an EF-1 tornado near Sondheimer, Louisiana and another tornado in Nitta Yuma, Mississippi. In addition to tornadoes, severe storms along the squall line downed trees and power lines and produced golf ball sized hail.

The squall line began to weaken as it continued across the Mississippi Delta, pulling away from the associated low pressure system and moving into a region where the air mass was more stable. Storms that remained in the remnants of the line progressed to the east, briefly strengthening as they crossed northeast Mississippi. Sporadic down burst winds continued, bringing down trees and power lines near Yazoo City and at Sturgis in Oktibbeha County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 18, 3:01 PM CST, 31 minutes earlier.

Area forecast discussion, Apr 18, 3:01 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT THU APR 18 2013

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TONIGHT FOR PORTIONS OF THE CWA AS A
STRONG COLD FRONT MOVES THROUGH. WIDESPREAD WIND DAMAGE AND
TORNADOES WILL BE THE MAIN THREAT WITH THESE STORMS...WITH LARGE HAIL
AND LOCALLY HEAVY RAIN ALSO BEING A THREAT. THUNDERSTORM ACTIVITY
SHOULD MOVE SOUTHEAST OF OUR CWA BY EARLY FRIDAY MORNING. THERE LOOKS
TO BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST FRIDAY
THAT SHOULD END DURING THE AFTERNOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL FALL FROM THE UPPER 60S AHEAD OF THE FRONT TO
THE 40S IN ITS WAKE. BREEZY WEST TO NORTHWEST WINDS WILL HOLD
TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES. THE MAIN UPPER
LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY NIGHT AS THE
SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER OUR AREA. THIS
WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES BEING THE COLDEST OF
THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT IN THE 30S AND PATCHY
FROST WILL BE POSSIBLE. LOOK FOR SUNNY SKIES ON SATURDAY AS HIGH
PRESSURE WILL BE IN CONTROL OF THE WEATHER. /27/

.LONG TERM...SUNDAY THROUGH THURSDAY...WE WILL GET COOLER CONDITIONS
FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY MORNING. A
BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE WEEKEND.
THE SURFACE HIGH OVER THE REGION WILL WILL MOVE EAST THROUGH SUNDAY.
COOLER THAN NORMAL LOW TEMPERATURES WILL LAST THROUGH MONDAY MORNING.
BY EARLY NEXT WEEK A STORM SYSTEM WILL BE MOVING OVER THE ROCKIES.
THE EURO AND THE GFS HAVE SOME TIMING DIFFERENCES AS THIS UPPER
TROUGH MOVES TOWARD THE ARKLAMISS REGION. BOTH MODELS AMPLIFY THIS
UPPER TROUGH OVER THE PLAINS ON TUESDAY. THE GFS BRINGS IN THE RAIN
FASTER ON MONDAY EVENING FROM THE WEST...WHILE THE EURO WAS SLOWER.
OPTED TO GO AFTER THE SLOWER EURO SOLUTION. THE EURO BRINGS IN
CONVECTIVE RAIN CHANCES FOR TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED
BY SOME POST FRONTAL SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION ON LATE TUESDAY
INTO WEDNESDAY MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR
A FEW STRONG TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL
HOLD OFF MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM
SYSTEM. UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS
HIGH PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN
WILL WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE
SOME ADJUSTMENTS TO EURO GUIDANCE. /17/

&&

.AVIATION...LINE OF SHOWERS AND STORMS EXPECTED TO SWEEP THROUGH THE
REGION FROM WEST TO EAST THIS AFTERNOON THROUGH TONIGHT. MVFR
CEILINGS AND GUSTY SOUTH WINDS WILL CONTINUE TO DEVELOP IN
WIDESPREAD FASHION OUT AHEAD OF THE FRONT BEFORE IT PASSES THROUGH
WITH PERIODS OF RAIN...THUNDER...GUSTY WINDS...LIGHTNING...AND
MODERATE TO SEVERE TURBULENCE ACCOMPANYING AND JUST BEHIND THE
FRONTAL PASSAGE. THE LATTER ACTIVITY WILL HAVE PERIODS OF IFR FLIGHT
CAT REDUCTIONS AND IFR CEILINGS COULD LAST FOR SEVERAL HOURS AFTER
THE FRONT PASSES THROUGH. WINDS WILL SHIFT TO THE NORTHWEST AND WILL
CONTINUE TO BE GUSTY FOR A FEW HOURS AFTER THE FRONT MOVES ACROSS.
EXPECT IMPROVEMENT TO VFR LATE TONIGHT (IN THE WEST) THROUGH
TOMORROW MORNING (IN THE EAST) FROM 9Z THROUGH 16 OR 17Z. VFR
CONDITIONS WILL PREVAIL IN ALL AREAS BY MIDDAY TOMORROW ALTHOUGH
LATE TOMORROW NIGHT SOME VERY PATCHY AND SHALLOW FOG IS NOT
IMPOSSIBLE. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       51  61  36  70 / 100  24   9   0
MERIDIAN      54  63  35  72 /  99  45  13   0
VICKSBURG     48  65  35  71 / 100  11   6   0
HATTIESBURG   57  65  36  72 /  82  50  13   0
NATCHEZ       46  62  36  68 / 100  12   9   0
GREENVILLE    44  61  38  69 /  93   9   3   0
GREENWOOD     46  62  36  70 / 100  11   4   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
     025>028-034>036-040>042.

LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
     016-023.

AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.

&&

27/17/BB
Hazardous weather outlook, Apr 18, 2:51 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT THU APR 18 2013

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036-
040>042-192100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THROUGH THIS EVENING AS A
POTENT DISTURBANCE AND FRONTAL SYSTEM MOVE INTO A VERY UNSTABLE AND
SHEARED AIR MASS IN PLACE OVER THE REGION. THE LIKELIHOOD OF HAZARDOUS
WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL
BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...LARGE HAIL...AND
TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS.
A TORNADO WATCH IS IN EFFECT THROUGH 11 PM FOR THESE AREAS.

IN ADDITION...LOCALIZED HEAVY RAINFALL IS EXPECTED WITH THIS EVENT
AND RAINFALL RATES OF AT LEAST A FEW INCHES PER HOUR WILL LIKELY BE
HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL
CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER
LEVELS.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA THROUGH THIS EVENING. EXPECT SUSTAINED
WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 20 TO 30 MPH
WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING.

LAZ024>026-MSZ029-030-032-033-037-038-043>045-047>050-053>056-
059>063-192100-
CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-
WINSTON-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHWESTERN MISSISSIPPI AND ALSO PORTIONS OF NORTHEASTERN LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE STORMS ARE POSSIBLE THROUGH LATE THIS EVENING AS A POTENT
DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN UNSTABLE
AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE
CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO
THE SIZE OF QUARTERS. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO EXPECTED. A TORNADO WATCH
IS IN EFFECT FOR THE WARNED AREA THROUGH 11 PM.

IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED WITH THIS EVENT
AS RAINFALL RATES OF 1 TO 2 INCHES PER HOURS MAY BE HIGH ENOUGH TO
RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS
AND LOW LYING AREAS MAY OBSERVE RISES IN WATER LEVELS.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA FOR THROUGH THE NIGHT. EXPECT SUSTAINED
WINDS FROM THE SOUTH AND SHIFTING TO THE NORTHWEST AROUND 15 TO 25
MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NEEDED THROUGH LATE THIS EVENING.

MSZ031-039-046-051-052-057-058-064>066-072>074-192100-
LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
351 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
SOUTHEASTERN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE STORMS ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT AS A
POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN
SOMEWHAT UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE
EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW
TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE
TWENTY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS ARE ALSO EXPECTED.

STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY
CONDITIONS ACROSS THE AREA THROUGH TONIGHT. EXPECT SUSTAINED WINDS
FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH
OCCASIONAL TO FREQUENT GUSTS RANGING FROM 25 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE
FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THE NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Local storm report, Apr 18, 2:25 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND DMG     4 SSE CROSSETT          33.08N 91.94W
04/18/2013                   ASHLEY             AR   LAW ENFORCEMENT

            TREES DOWNED ALONG AR HIGHWAY 133

&&

DL
Local storm report, Apr 18, 2:47 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     E CROSSETT              33.13N 91.97W
04/18/2013                   ASHLEY             AR   EMERGENCY MNGR

            TREES DOWNED ALONG HIGHWAY 82 NEAR CROSSETT. EXACT
            LOCATION UNKNOWN

&&

DL
Local storm report, Apr 18, 3:08 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     5 N BASTROP             32.85N 91.92W
04/18/2013                   MOREHOUSE          LA   EMERGENCY MNGR

            REPORTS OF A TREE DOWN ON BONNER FERRY ROAD.

&&

DCOX
Local storm report, Apr 18, 3:10 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             3 NNE WILMOT            33.09N 91.56W
04/18/2013  E1.00 INCH       ASHLEY             AR   PUBLIC

            REPORTED ALONG US HIGHWAY 165

&&

DL
Local storm report, Apr 18, 3:18 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     HAMBURG                 33.23N 91.80W
04/18/2013                   ASHLEY             AR   PUBLIC

            TREE DOWN ON US HIGHWAY 425 NEAR HAMBURG

&&

DL

The radar

The Jackson/Brandon,MS radar (KDGX), 156 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

4 tornado, 3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Washington

When
April 18, 3:32 PM CST
Where
Washington County, 0.22 mi NW of Refuge
Measured
1 in hail
Reported by
Public
Coordinates
33.303, -91.132

One inch hail fell near the Mississippi River bridge.

Tornado, Issaquena

When
April 18, 4:03 PM CST to 4:05 PM CST
Where
Issaquena County, 3.08 mi N of Mayersville to 4.63 mi NNE of Mayersville
Rating
EF1
Path length
1.98 mi
Path width
50 yd
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
32.944, -91.061

This brief tornado touched down near Levee Road uprooting a large tree. The tornado continued across Hopedale Road where a large farm pivot was overturned and some large limbs and branches were snapped. Maximum sustained winds were estimated at 90 mph.

Tornado, Washington

When
April 18, 4:09 PM CST to 4:10 PM CST
Where
Washington County, 3 mi SW of Tribbett to 1.57 mi E of Osseola
Rating
EF0
Path length
0.27 mi
Path width
50 yd
Reported by
Emergency Manager
Coordinates
33.319, -90.857

This tornado was photographed in an open field near the Tribbett community. It remained over rural areas and caused no damage. Maximum sustained winds were estimated at 75 mph.

Thunderstorm Wind, Issaquena

When
April 18, 4:15 PM CST
Where
Issaquena County, 0.58 mi W of Grace
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Post Office
Coordinates
33.000, -90.960

A few power lines and tree limbs were blown down.

Tornado, Sharkey

When
April 18, 4:21 PM CST to 4:23 PM CST
Where
Sharkey County, 1.18 mi W of Nitta Yuma to 0.37 mi ENE of Nitta Yuma
Rating
EF0
Path length
1.55 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
33.027, -90.870

This brief tornado touched down in an open field west northwest of Nitta Yuma and tracked east northeastward. It crossed U.S. Highway 61 between the Nitta Yuma community and MS Highway 434. The tornado was captured on video as it crossed the highway. No damage occurred. Maximum winds were estimated at 75 mph.

Tornado, Sharkey

When
April 18, 4:29 PM CST to 4:30 PM CST
Where
Sharkey County, 1.31 mi NW of Auter to 1.34 mi NNW of Auter
Rating
EF0
Path length
0.27 mi
Path width
25 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
33.066, -90.743

This brief tornado touched on Delta City Road, snapping a large tree and causing some minor shingle damage to a home. Maximum winds were estimated at 75 mph.

Thunderstorm Wind, Yazoo

When
April 18, 5:35 PM CST
Where
Yazoo County, 1.35 mi ESE of Yazoo City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.840, -90.400

One tree was blown down on Highland Drive.

Thunderstorm Wind, Oktibbeha

When
April 18, 8:00 PM CST
Where
Oktibbeha County, 0.69 mi S of Sturgis
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.340, -89.050

Scattered trees were blown onto power lines around Sturgis.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyThe tornado archive for Mississippi, 2013Warnings in Mississippi, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439921, 440271, 440272, 440273, 440276, 440277, 440274, 440275.